Alert archive / Florida / High Surf Advisories in 2017
High Surf Advisory 7, NWS Tallahassee, FL
NWS Tallahassee, FL issued this high surf advisory at Jun 19, 2017, 3:58 PM CDT for 4 counties in Florida. It took effect at Jun 20, 2017, 1:00 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2017, 3:58 PM CDT (20:58 UTC)
- In effect from
- Jun 20, 2017, 1:00 AM CDT
- Expired
- Jun 23, 2017, 10:00 AM CDT
- In force
- 3 days
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Franklin County, FL, Gulf County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287 WHUS42 KTAE 192058 CFWTAE COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 458 PM EDT MON JUN 19 2017 ...HAZARDOUS COASTAL CONDITIONS EXPECTED THROUGH THURSDAY MORNING... A TROPICAL WAVE CURRENTLY LOCATED IN THE SOUTHERN GULF OF MEXICO WILL CONTINUE TO MOVE NORTH/NORTHWESTWARD TOWARD THE NORTHERN GULF COAST OVER THE NEXT 24 TO 36 HOURS. THIS WILL YIELD AN INCREASE IN SEAS IN OUR LOCAL AREA, RESULTING IN HIGH SURF, HAZARDOUS RIP CURRENTS ALONG AREA BEACHES, AND COASTAL FLOODING ALONG THE FLORIDA PANHANDLE AND FLORIDA BIG BEND. SURF HEIGHTS OF 6 TO 9 FEET CAN BE EXPECTED EARLY TUESDAY MORNING THROUGH THURSDAY, WITH COASTAL INUNDATION OF 1 TO 2 FEET POSSIBLE. FLZ108-112-114-115-202100- /O.NEW.KTAE.SU.Y.0007.170620T0600Z-170622T1200Z/ /O.NEW.KTAE.CF.Y.0002.170620T1200Z-170622T0000Z/ /O.NEW.KTAE.RP.S.0071.170620T0600Z-170622T1200Z/ SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN- 458 PM EDT MON JUN 19 2017 /358 PM CDT MON JUN 19 2017/ ...HIGH SURF ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TUESDAY TO 8 AM EDT /7 AM CDT/ THURSDAY... ...HIGH RIP CURRENT RISK IN EFFECT FROM 2 AM EDT /1 AM CDT/ TUESDAY THROUGH THURSDAY MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM EDT /7 AM CDT/ TUESDAY TO 8 PM EDT /7 PM CDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH SURF ADVISORY, WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TUESDAY TO 8 AM EDT /7 AM CDT/ THURSDAY. A COASTAL FLOOD ADVISORY HAS ALSO BEEN ISSUED. THIS COASTAL FLOOD ADVISORY IS IN EFFECT FROM 8 AM EDT /7 AM CDT/ TUESDAY TO 8 PM EDT /7 PM CDT/ WEDNESDAY. IN ADDITION, A HIGH RIP CURRENT RISK HAS BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TUESDAY THROUGH THURSDAY MORNING. * COASTAL FLOODING...1 TO 2 FEET OF INUNDATION ALONG THE FLORIDA PANHANDLE AND BIG BEND * WAVES AND SURF...6 TO 9 FEET * TIMING...TUESDAY THROUGH THURSDAY * IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED. && $$ FLZ118-127-128-134-202100- /O.NEW.KTAE.CF.Y.0002.170620T1200Z-170622T0000Z/ COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE- 458 PM EDT MON JUN 19 2017 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A COASTAL FLOOD ADVISORY, WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 8 PM EDT WEDNESDAY. * COASTAL FLOODING...1 TO 2 FEET OF INUNDATION ALONG THE FLORIDA PANHANDLE AND BIG BEND * TIMING...TUESDAY THROUGH THURSDAY * IMPACTS...MINOR COASTAL EROSION PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
7 follow-up statements
394 WHUS42 KTAE 200658 CFWTAE COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 258 AM EDT TUE JUN 20 2017 ...HAZARDOUS COASTAL CONDITIONS EXPECTED THROUGH THURSDAY MORNING... A TROPICAL WAVE CURRENTLY LOCATED IN THE SOUTHERN GULF OF MEXICO WILL CONTINUE TO MOVE NORTH/NORTHWESTWARD TOWARD THE NORTHERN GULF COAST OVER THE NEXT 24 TO 36 HOURS. THIS WILL YIELD AN INCREASE IN SEAS IN OUR LOCAL AREA, RESULTING IN HIGH SURF, HAZARDOUS RIP CURRENTS ALONG AREA BEACHES, AND COASTAL FLOODING ALONG THE FLORIDA PANHANDLE AND FLORIDA BIG BEND. SURF HEIGHTS OF 6 TO 9 FEET CAN BE EXPECTED EARLY TUESDAY MORNING THROUGH THURSDAY, WITH COASTAL INUNDATION OF 1 TO 2 FEET POSSIBLE. FLZ108-112-114-115-202100- /O.CON.KTAE.SU.Y.0007.000000T0000Z-170622T1200Z/ /O.CON.KTAE.CF.Y.0002.170620T1200Z-170622T0000Z/ /O.CON.KTAE.RP.S.0071.000000T0000Z-170622T1200Z/ SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN- 258 AM EDT TUE JUN 20 2017 /158 AM CDT TUE JUN 20 2017/ ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THURSDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY MORNING... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING TO 8 PM EDT /7 PM CDT/ WEDNESDAY... * COASTAL FLOODING...1 TO 2 FEET OF INUNDATION ALONG THE FLORIDA PANHANDLE AND BIG BEND * WAVES AND SURF...6 TO 9 FEET WITH OCCASIONALLY HIGHER SETS * TIMING...TUESDAY THROUGH THURSDAY * IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED. && $$ FLZ118-127-128-134-202100- /O.CON.KTAE.CF.Y.0002.170620T1200Z-170622T0000Z/ COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE- 258 AM EDT TUE JUN 20 2017 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT WEDNESDAY... * COASTAL FLOODING...1 TO 2 FEET OF INUNDATION ALONG THE FLORIDA PANHANDLE AND BIG BEND * TIMING...TUESDAY THROUGH THURSDAY * IMPACTS...MINOR COASTAL EROSION PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
573 WHUS42 KTAE 202004 CFWTAE COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 404 PM EDT TUE JUN 20 2017 ...HAZARDOUS COASTAL CONDITIONS EXPECTED THROUGH THURSDAY MORNING... TROPICAL STORM CINDY CURRENTLY LOCATED IN THE SOUTHERN GULF OF MEXICO WILL CONTINUE TO MOVE NORTH/NORTHWESTWARD TOWARD THE NORTHERN GULF COAST OVER THE NEXT 24 TO 36 HOURS. THIS WILL YIELD AN INCREASE IN SEAS IN OUR LOCAL AREA, RESULTING IN HIGH SURF, HAZARDOUS RIP CURRENTS ALONG AREA BEACHES, AND COASTAL FLOODING ALONG THE FLORIDA PANHANDLE AND FLORIDA BIG BEND. SURF HEIGHTS OF 6 TO 9 FEET CAN BE EXPECTED THROUGH THURSDAY, WITH COASTAL INUNDATION UP TO 1 FOOT POSSIBLE. FLZ108-112-114-115-211000- /O.CON.KTAE.CF.Y.0002.000000T0000Z-170622T0000Z/ /O.CON.KTAE.SU.Y.0007.000000T0000Z-170622T1200Z/ /O.CON.KTAE.RP.S.0071.000000T0000Z-170622T1200Z/ SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN- 404 PM EDT TUE JUN 20 2017 /304 PM CDT TUE JUN 20 2017/ ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ WEDNESDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THURSDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY MORNING... * COASTAL FLOODING...UP TO 1 FOOT OF INUNDATION ALONG THE FLORIDA PANHANDLE AND BIG BEND * WAVES AND SURF...6 TO 9 FEET * TIMING...THROUGH THURSDAY * IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED. && $$ FLZ118-127-128-134-211000- /O.CON.KTAE.CF.Y.0002.000000T0000Z-170622T0000Z/ COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE- 404 PM EDT TUE JUN 20 2017 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * COASTAL FLOODING...UP TO 1 FOOT OF INUNDATION ALONG THE FLORIDA PANHANDLE AND BIG BEND * TIMING...THROUGH THURSDAY * IMPACTS...MINOR COASTAL EROSION PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
697 WHUS42 KTAE 210811 CFWTAE COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 411 AM EDT WED JUN 21 2017 ...HAZARDOUS COASTAL CONDITIONS EXPECTED THROUGH THURSDAY ALONG THE COASTS OF THE FLORIDA PANHANDLE AND BIG BEND... .TROPICAL STORM CINDY WAS IN THE CENTRAL GULF OF MEXICO EARLY THIS MORNING...AND WILL LIKELY MOVE ASHORE THE UPPER TEXAS OR WESTERN LOUISIANA COASTS EARLY THURSDAY. STRONG SOUTH WINDS AND HIGH SEAS WILL CONTINUE WELL EAST OF THE STORM CENTER...CAUSING ABOVE-NORMAL TIDES...HIGH SURF...AND STRONG AND FREQUENT RIP CURRENTS. FLZ108-112-114-115-220000- /O.EXT.KTAE.SU.Y.0007.000000T0000Z-170623T0000Z/ /O.EXT.KTAE.RP.S.0071.000000T0000Z-170623T0600Z/ /O.CON.KTAE.CF.Y.0002.000000T0000Z-170622T0000Z/ SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN- 411 AM EDT WED JUN 21 2017 /311 AM CDT WED JUN 21 2017/ ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THURSDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE THURSDAY NIGHT... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * COASTAL FLOODING...UP TO 1 FOOT OF INUNDATION. * WAVES AND SURF...6 TO 9 FEET WITH OCCASIONAL HIGHER SETS BAY AND WALTON COUNTIES. SURF 3 TO 5 FEET GULF AND FRANKLIN COUNTIES. * TIMING...THROUGH THURSDAY. * IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. && $$ FLZ118-127-128-134-220000- /O.CON.KTAE.CF.Y.0002.000000T0000Z-170622T0000Z/ COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE- 411 AM EDT WED JUN 21 2017 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * COASTAL FLOODING...UP TO 1 FOOT OF INUNDATION ALONG THE FLORIDA BIG BEND COAST. * TIMING...PEAKING EARLY THIS AFTERNOON. * IMPACTS...MINOR COASTAL FLOODING OF LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ FOURNIER
984 WHUS42 KTAE 211938 CFWTAE COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 PM EDT WED JUN 21 2017 ...HAZARDOUS COASTAL CONDITIONS EXPECTED THROUGH FRIDAY ALONG THE COASTS OF THE FLORIDA PANHANDLE AND BIG BEND... .TROPICAL STORM CINDY WILL MOVE NORTHWEST ACROSS THE NORTHWEST GULF OF MEXICO THROUGH TONIGHT AND WILL LIKELY MOVE ASHORE NEAR THE BORDER OF TEXAS AND LOUISIANA EARLY THURSDAY MORNING. STRONG ONSHORE WINDS AND HIGH SEAS WILL CONTINUE WELL EAST OF THE STORM CENTER...CAUSING HIGH SURF AND STRONG AND FREQUENT RIP CURRENTS. HOWEVER...TIDAL DEPARTURES ARE NO LONGER EXPECTED TO PRODUCE INUNDATION ALONG THE COAST AND THE COASTAL FLOOD ADVISORY HAS BEEN CANCELLED. FLZ108-112-114-220900- /O.CAN.KTAE.CF.Y.0002.000000T0000Z-170622T0000Z/ /O.EXT.KTAE.SU.Y.0007.000000T0000Z-170623T1500Z/ /O.EXT.KTAE.RP.S.0071.000000T0000Z-170624T0000Z/ SOUTH WALTON-COASTAL BAY-COASTAL GULF- 338 PM EDT WED JUN 21 2017 /238 PM CDT WED JUN 21 2017/ ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 11 AM EDT /10 AM CDT/ FRIDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH FRIDAY EVENING... ...COASTAL FLOOD ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE COASTAL FLOOD ADVISORY. * SURF...6 TO 9 FEET WITH OCCASIONAL HIGHER SETS ALONG THE BAY AND WALTON COUNTY BEACHES..4 TO 6 FEET IN GULF COUNTY. * TIMING...THROUGH FRIDAY. * IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED. && $$ FLZ115-220900- /O.CAN.KTAE.CF.Y.0002.000000T0000Z-170622T0000Z/ /O.CAN.KTAE.SU.Y.0007.000000T0000Z-170623T0000Z/ /O.EXT.KTAE.RP.S.0071.000000T0000Z-170624T0000Z/ COASTAL FRANKLIN- 338 PM EDT WED JUN 21 2017 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH FRIDAY EVENING... ...COASTAL FLOOD ADVISORY IS CANCELLED... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE HIGH SURF ADVISORY. THE COASTAL FLOOD ADVISORY HAS BEEN CANCELLED. * TIMING...THROUGH FRIDAY. * IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED. && $$ FLZ118-127-128-134-212045- /O.CAN.KTAE.CF.Y.0002.000000T0000Z-170622T0000Z/ COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE- 338 PM EDT WED JUN 21 2017 ...COASTAL FLOOD ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE COASTAL FLOOD ADVISORY. TIDAL DEPARTURES ARE NOT EXPECTED TO RESULT IN ANY INUNDATION OF NORMALLY DRY AREAS WITH THE NEXT HIGH TIDE CYCLE. $$
315 WHUS42 KTAE 220816 CFWTAE COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 416 AM EDT THU JUN 22 2017 ...HAZARDOUS COASTAL CONDITIONS EXPECTED THROUGH FRIDAY ALONG THE COASTS OF THE FLORIDA PANHANDLE...INCLUDING SAINT GEORGE ISLAND... .TROPICAL STORM CINDY WILL MOVE INLAND ACROSS THE NORTHWEST GULF COAST OF MEXICO TODAY. STRONG ONSHORE WINDS AND HIGH SEAS WILL CONTINUE WELL EAST OF THE STORM CENTER...CAUSING HIGH SURF AND STRONG AND FREQUENT RIP CURRENTS. FLZ108-112-114-230000- /O.CON.KTAE.SU.Y.0007.000000T0000Z-170623T1500Z/ /O.CON.KTAE.RP.S.0071.000000T0000Z-170624T0000Z/ SOUTH WALTON-COASTAL BAY-COASTAL GULF- 416 AM EDT THU JUN 22 2017 /316 AM CDT THU JUN 22 2017/ ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT /10 AM CDT/ FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY EVENING... * SURF...6 TO 8 FEET WITH OCCASIONAL HIGHER SETS ALONG THE BAY AND WALTON COUNTY BEACHES. SURF 4 TO 6 FEET IN GULF COUNTY. * TIMING...THROUGH FRIDAY. * IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. && $$ FLZ115-230000- /O.CON.KTAE.RP.S.0071.000000T0000Z-170624T0000Z/ COASTAL FRANKLIN- 416 AM EDT THU JUN 22 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY EVENING... * TIMING...THROUGH FRIDAY. * IMPACTS...LIFE THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. && $$ FOURNIER
366 WHUS42 KTAE 230710 CFWTAE COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 310 AM EDT FRI JUN 23 2017 ...HAZARDOUS COASTAL CONDITIONS EXPECTED THROUGH FRIDAY ALONG THE COASTS OF THE FLORIDA PANHANDLE...INCLUDING SAINT GEORGE ISLAND... FLZ108-112-114-231500- /O.CON.KTAE.SU.Y.0007.000000T0000Z-170623T1500Z/ /O.CON.KTAE.RP.S.0071.000000T0000Z-170624T0000Z/ SOUTH WALTON-COASTAL BAY-COASTAL GULF- 310 AM EDT FRI JUN 23 2017 /210 AM CDT FRI JUN 23 2017/ ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT /10 AM CDT/ THIS MORNING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * SURF...4 TO 6 FEET. * TIMING...THROUGH FRIDAY. * IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. && $$ FLZ115-231500- /O.CON.KTAE.RP.S.0071.000000T0000Z-170624T0000Z/ COASTAL FRANKLIN- 310 AM EDT FRI JUN 23 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * TIMING...THROUGH FRIDAY. * IMPACTS...LIFE THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. && $$
927 WHUS42 KTAE 231442 CFWTAE COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1042 AM EDT FRI JUN 23 2017 ...HAZARDOUS COASTAL CONDITIONS EXPECTED THROUGH TONIGHT ALONG THE COASTS OF THE FLORIDA PANHANDLE...INCLUDING SAINT GEORGE ISLAND... FLZ108-112-114-240000- /O.EXP.KTAE.SU.Y.0007.000000T0000Z-170623T1500Z/ /O.CON.KTAE.RP.S.0071.000000T0000Z-170624T0000Z/ SOUTH WALTON-COASTAL BAY-COASTAL GULF- 1042 AM EDT FRI JUN 23 2017 /942 AM CDT FRI JUN 23 2017/ ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...HIGH SURF ADVISORY WILL EXPIRE AT 11 AM EDT /10 AM CDT/ THIS MORNING... * SURF...4 TO 6 FEET. * TIMING...THROUGH TONIGHT. IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED. && $$ FLZ115-240000- /O.CON.KTAE.RP.S.0071.000000T0000Z-170624T0000Z/ COASTAL FRANKLIN- 1042 AM EDT FRI JUN 23 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...THROUGH TONIGHT. * IMPACTS...LIFE THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this high surf advisory went out at Jun 19, 12:10 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 19, 12:10 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 110 PM EDT Mon Jun 19 2017 .AVIATION [Through 18Z Tuesday]... Scattered SHRA continues to spread across the region and will intermittently affect terminals across the region. Temporary reductions in vsbys and CIGS will occur under any SHRA. ISO thunder will be possible, but not prevalent with this activity. RA will increase in coverage late this evening/tonight, potentially lowering CIGS to at least MVFR and lowering vsbys. && .PREV DISCUSSION [1039 AM EDT]... .NEAR TERM [Through Today]... At 2 am EDT tropical disturbance "93L" had a minimum pressure of about 1006 mb along the northeast Yucatan Peninsula. There were no west winds in the region based on surface observations and ASCAT data, indicating that the system lacked a well-defined circulation. While deep moist convection had recently increased (with the approach of the most favorable time of the tropical convection diurnal cycle), it was poorly organized. This disturbance could impact our local weather, either directly or indirectly, over the next few days, but not today. Read more about the future of this system in the "SHORT TERM" and "LONG TERM" sections that follow. Sunday evening's 925 mb analysis showed a cold front extending along the Red river to western NY. Upper air data showed a long wave trough across the Upper Midwest, and a TUTT from the FL Panhandle to Mexico. Vapor imagery showed deep layer moisture rapidly increasing from south to north across our forecast area, which, when combined with at least some Q-G forcing associated with a low-layer trough over the eastern Gulf of Mexico, will mean a good chance of rain for much of the forecast area today. We expect the bulk of the rain to develop along a weak sea breeze front late this morning or early afternoon in FL, then across south GA and AL this afternoon. Poor mid-layer lapse rates and the lack of deep-layer shear should limit the severe storm potential. High temperatures will range form the mid 80s at the FL coast to lower 90s around Albany. .SHORT TERM [Tonight Through Wednesday]... The main focus for this period will be potential development of the tropical/subtropical system in the Gulf and resulting impacts to our area. Models suggest that it will gradually become better organized as it moves northwestward into the central Gulf over the next couple of days and an upper ridge builds westward, replacing an upper trough currently in this area. While there is still significant disagreement regarding the track of this feature (the GFS still has one of the farthest east solutions with a track toward southeast LA, while the ECMWF and other models favor a track much farther west into southern TX or northeast Mexico), at this point no solutions take the system near our area. Due to a lack of consistency in recent models, confidence remains low regarding the eventual track of this feature, but periods of heavy rainfall appear to be the main threat for our area at this time. Given the latest set of model output, the heaviest rainfall (potentially around a foot looks likely to be west of our area. However, if eastern solutions such as the GFS verify, some locations could receive several inches of rain by Wednesday as a plume of deep layer moisture to the east of the system (PWAT values possibly around 2.5") pushes northward into our area. Also, this may not be a purely tropical system, and as a result a baroclinic zone could extend well northeast of the low itself and enhance showers and thunderstorms across our area. Therefore, even if the western solutions such as the ECMWF verify, periods of showers and thunderstorms look likely across our area on Tuesday and Wednesday. With widespread cloud cover and periods of showers and thunderstorms each day, diurnal temperature differences should be small. Highs in the lower 80s are expected to prevail across our area along with lows in the lower to mid 70s. .LONG TERM [Wednesday Night Through Monday]... As the aforementioned tropical/subtropical system moves farther west/northwest of our area, more typical summer conditions for our area are expected to develop later in the week through the weekend. However, from Wednesday night through Thursday lingering deep layer moisture should lead to good chances of showers and thunderstorms (generally 50-60 percent across our area). Deep layer ridging is expected to build across our area from Friday into the weekend, although ample moisture and sea breeze forcing should lead to chances of showers and thunderstorms each day, with highest chances during peak heating times in the afternoon and early evening. After highs remain suppressed in the lower-mid 80s on Thursday with ample cloud cover, decreasing clouds will help temperatures rise to the upper 80s and lower 90s from Friday through the weekend. Low temperatures will remain in the low-mid 70s throughout this period. .MARINE... Winds and seas will increase today through tonight as a broad area of low pressure develops in the southern Gulf and pressure gradient tightens across our area. As a result, small craft operators should exercise caution. A small craft advisory may be needed across our area starting tonight or Tuesday morning as the low moves northwestward into the Gulf and may develop into a tropical system. However, there is still quite a bit of uncertainty regarding the forecast track of this low. Regardless of the exact track and intensity, be aware that choppy seas and gusty winds will be possible through the next few days along with periods of showers and thunderstorms. .FIRE WEATHER... No concerns. .HYDROLOGY... Periods of heavy rainfall are possible across our area during the next few days as a result of the potential tropical system projected to move northwestward into the Gulf of Mexico. Rainfall amounts will depend on the track of this system; if it tracks into the western Gulf as suggested by some models, widespread flooding should not be an issue. However, if a more eastern solution verifies, portions of our area would likely see several inches of rain which could lead to river flooding and possibly isolated flash flooding. We will continue to monitor this system closely for flood potential. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 81 74 83 74 / 60 70 60 70 50 Panama City 75 81 75 83 77 / 70 80 60 70 50 Dothan 73 79 71 83 73 / 40 70 60 70 50 Albany 74 81 72 83 73 / 40 70 60 60 50 Valdosta 74 83 73 83 73 / 40 60 50 60 40 Cross City 74 85 74 84 74 / 50 70 50 50 50 Apalachicola 76 82 77 83 77 / 70 70 60 70 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Pullin SHORT TERM...Fournier LONG TERM...Lahr AVIATION...Pullin MARINE...Fournier FIRE WEATHER...Lahr HYDROLOGY...Fournier
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:53 PM CDT | Flash Flood Watch | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 5 more | 48 hr |
| Jun 19, 3:58 PM CDT | Coastal Flood Advisory | TAE | Bay, Dixie, Franklin, Gulf, Jefferson, Taylor and 2 more | 47 hr |
| Jun 19, 3:58 PM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 4 days |
| Jun 19, 4:14 PM CDT | Small Craft Advisory | TAE | 3 days | |
| Jun 19, 4:14 PM CDT | Tropical Storm Warning | TAE | 28 hr |
Nearby
High Surf Advisories in Florida, 2017Every high surf advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.